Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 8, 2011, 5:57 PM EDT for Emanuel County, Jefferson County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 8, 2011, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
Counties Emanuel County, GA, Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084
WWUS82 KFFC 082157
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT FRI JUL 8 2011
GAZ076-086-082230-
557 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN EMANUEL AND JEFFERSON COUNTIES
UNTIL 630 PM EDT...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF LOUISVILLE TO
NORRISTOWN JUNCTION...MOVING EAST AT 15 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
&&
LAT...LON 3253 8227 3253 8257 3256 8260 3264 8251
3265 8247 3269 8250 3272 8245 3276 8244
3278 8246 3282 8242 3318 8248 3318 8226
3309 8228 3293 8227 3284 8231 3281 8222
3282 8215 3270 8210
TIME...MOT...LOC 2157Z 271DEG 12KT 3314 8237 3282 8229
3260 8251
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:17 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 8, 4:17 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 PM EDT FRI JUL 8 2011 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA AND WILL CONTINUE THROUGH THE EVENING. SHORTWAVE ACROSS THE TENNESSEE VALLEY SHOULD HAVE HELPED TO ENHANCE CONVECTION ACROSS THE NORTH. HAVEN'T SEEN THAT YET...BUT THERE IS STILL TIME LEFT THIS AFTERNOON/EVENING TO SEE MORE DEVELOPMENT...ALTHOUGH BEGINNING TO HAVE SOME DOUBTS. WITH THE SHORTWAVE NOT PROGGED TO EXIT THE CWA UNTIL SATURDAY MORNING...DID INCLUDE LIKELY POPS THIS EVENING ACROSS THE NORTHEAST. AS THE SHORTWAVE PULLS OFF TO THE EAST ON SATURDAY...THE MOISTURE DECREASES ACROSS FAR NORTH GEORGIA. IN ADDITION...THE UPPER LEVEL RIDGE THAT IS CENTERED OVER THE TEXAS PANHANDLE WILL MIGRATE TO THE MID MISSISSIPPI VALLEY BY SUNDAY NIGHT. THESE TWO FACTORS WILL HELP TO LIMIT CONVECTION ACROSS THE NORTHWEST. DESPITE THIS...GIVEN DIURNAL HEATING...STILL KEPT SLIGHT CHANCE OF POPS ACROSS THE NORTHWEST. BEST CHANCE FOR POPS THROUGH THE REMAINDER OF THE SHORT TERM WILL BE ACROSS THE SOUTHERN HALF OF THE CWA WHERE THE BEST MOISTURE WILL LINGER. MIN TEMPS FOR SATURDAY MORNING ARE A MAV/MET BLEND WITH MINOR ADJUSTMENTS. FOR EXAMPLE...ADJUSTED MCN DOWN A DEGREE OR TWO BASED ON PERSISTENCE. .LONG TERM /MONDAY THROUGH FRIDAY/... UPPER LEVEL RIDGE BECOMES MORE DOMINATE ACROSS THE CWA AT THE BEGINNING OF THE LONG TERM. WITH THIS AND 850 MB TEMPS AROUND 24C BY TUESDAY...WILL SEE A WARM UP IN TEMPERATURES WITH MEX GUIDANCE INDICATING SOME SITES WILL BREAK 100F. THIS WILL PERSIST THROUGH MID WEEK. BY THE END OF THE WEEK...THE RIDGE WEAKENS AND IT APPEARS TEMPS WILL RETURN TO THE LOWER TO MID 90S. WILL SEE NORMAL DIURNALLY DRIVEN CONVECTION THROUGH THE LONG TERM. WEAK FRONT PROGGED TO MOVE THROUGH THE CWA TUESDAY AFTERNOON/NIGHT AND THIS MAY HELP TO ENHANCE CONVECTION...ALTHOUGH WILL HAVE TO WATCH AND SEE IF MODELS ARE CONSISTENT WITH THE FEATURE OVER THE NEXT FEW DAYS. && .AVIATION... 18Z UPDATE... SCATTERED CONVECTION ALREADY INITIATING ACROSS THE FORECAST AREA AT THIS TIME. WILL BE GOING WITH A TEMPO FOR TS AT ALL TAF SITES GENERALLY BETWEEN 18Z AND 22Z. VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION AREAWIDE THROUGH 08Z WITH SCATTERED MVFR VISIBILITIES DEVELOPING THROUGH 13-14Z. BRIEF LOCAL IFR VISIBILITIES ARE POSSIBLE BETWEEN 10Z AND 13Z...BUT I AM NOT INCLUDING THIS AT ANY OF THE TAF SITES. WINDS WILL REMAIN WEST TO SOUTHWEST BETWEEN 6KTS AND 10KTS THROUGH 01Z...DIMINISHING TO 6KTS OR LESS BETWEEN 01Z AND 13Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE WIND SPEED/DIRECTION...VISIBILITY AND CIGS. MEDIUM CONFIDENCE IN TIMING OF POTENTIAL CONVECTIVE IMPACTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 95 72 94 / 60 30 20 30 ATLANTA 74 93 75 93 / 40 30 20 30 BLAIRSVILLE 67 89 67 89 / 60 40 20 30 CARTERSVILLE 69 94 71 95 / 50 30 20 20 COLUMBUS 75 95 75 96 / 30 40 20 30 GAINESVILLE 72 93 73 93 / 60 40 20 30 MACON 73 96 73 95 / 30 40 30 30 ROME 71 96 72 96 / 50 20 20 20 PEACHTREE CITY 70 93 71 94 / 30 30 20 30 VIDALIA 74 94 76 94 / 30 60 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Jul 8, 11:45 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT FRI JUL 8 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE FRONT STRETCHING FROM THE MID ATLANTIC COAST ACROSS THE TENNESSEE VALLEY AND ONTO THE PLAINS WILL DRIFT SOUTH... APPROACHING NORTHWEST GEORGIA. AN AREA OF WEAKENING CONVECTION WILL CONTINUE TO APPROACH NORTHWEST GEORGIA...AS A WEAK DISTURBANCE BRINGS INCREASED CHANCE OF THUNDERSTORMS TO PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS TO 45 MPH...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THE BEST LOCATIONS FOR CONVECTION WILL BE ACROSS NORTH GEORGIA...NORTH OF A LAGRANGE TO LEXINGTON LINE...AND PORTIONS OF CENTRAL GEORGIA...SOUTH OF AN CORDELE TO SWAINSBORO LINE. .DISCUSSION... LOW LEVEL MOISTURE REMAINS HIGH ACROSS THE AREA. CAPE VALUES WILL REACH BETWEEN 1000 AND 2000 THIS AFTERNOON. STRONG THUNDERSTORMS ARE POSSIBLE...BUT MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 8, 2:24 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLOOD 5 NNE GIBSON 33.30N 82.57W
07/07/2011 GLASCOCK GA EMERGENCY MNGR
LOG CABIN ROAD...A DIRT ROAD...HAD A TWO FOOT DIAMETER
CULVERT PIPE WASHED OUT WHEN ADJACENT BEAVER DAMS BROKE
ON BEECHTREE BRANCH. RAINFALL AROUND 3 INCHES IN LESS
THAN 2 HOURS OCCURRED IN THIS LOCATION OF NORTH GLASCOCK
COUNTY.
&&
KFRANTZSpecial weather statement, Jul 8, 4:37 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT FRI JUL 8 2011
GAZ097-082100-
437 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOUTHERN LAURENS COUNTY UNTIL 500 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CADWELL...MOVING EAST AT 20 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3219 8302 3239 8312 3242 8310 3232 8273
3231 8272 3228 8276 3227 8276 3227 8277
3219 8286 3219 8290 3216 8295
TIME...MOT...LOC 2037Z 290DEG 19KT 3230 8304
19Special weather statement, Jul 8, 5:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT FRI JUL 8 2011
GAZ085-082215-
541 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JOHNSON
COUNTY UNTIL 615 PM EDT...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF KITE TO SPANN...MOVING
EAST AT 5 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3272 8245 3268 8250 3265 8247 3264 8251
3258 8260 3253 8257 3253 8258 3252 8267
3261 8267 3266 8280 3269 8279 3281 8255
3281 8251 3276 8244
TIME...MOT...LOC 2141Z 270DEG 5KT 3277 8242 3265 8256
3265 8274
19Special weather statement, Jul 8, 5:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT FRI JUL 8 2011
GAZ062-082215-
547 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WARREN
COUNTY UNTIL 615 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING IN NORTHWEST WARREN COUNTY...JUST
SOUTHWEST OF BARNETT...MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3332 8255 3331 8263 3328 8267 3334 8280
3339 8283 3343 8282 3347 8287 3352 8282
3351 8275 3353 8273 3350 8260 3345 8258
3341 8254 3336 8253
TIME...MOT...LOC 2146Z 293DEG 7KT 3345 8282
19Special weather statement, Jul 8, 5:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT FRI JUL 8 2011
GAZ076-086-082230-
557 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN EMANUEL AND JEFFERSON COUNTIES
UNTIL 630 PM EDT...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF LOUISVILLE TO
NORRISTOWN JUNCTION...MOVING EAST AT 15 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
&&
LAT...LON 3253 8227 3253 8257 3256 8260 3264 8251
3265 8247 3269 8250 3272 8245 3276 8244
3278 8246 3282 8242 3318 8248 3318 8226
3309 8228 3293 8227 3284 8231 3281 8222
3282 8215 3270 8210
TIME...MOT...LOC 2157Z 271DEG 12KT 3314 8237 3282 8229
3260 8251
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:58 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 47 min |
| Jul 8, 4:37 PM EDT | Special Weather Statement | FFC | Laurens | 23 min |
| Jul 8, 5:41 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jul 8, 5:47 PM EDT | Special Weather Statement | FFC | Warren | 28 min |
| Jul 8, 6:29 PM EDT | Special Weather Statement | FFC | Warren | 46 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | FFC | Emanuel | 43 min |
| Jul 8, 7:56 PM EDT | Special Weather Statement | FFC | Jasper | 34 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.